Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


cholesterol
Aug 10, 2009

I have been on Atripla for 14 months now with great success. undetectable, CD4 723, CD4% 36. I am 48 yo, 6-1, 190lbs and I run or use an elliptical 6 days per week for at least 45 min (30 miles per week). I have no family history of heart disease and my blood pressure is 122/68. However my doc is concerned about my cholesterol. My overall is 189, triglycerides 60, HDL 56, LDL 121. He says my LDL is high and would like to start me on lipitor. , (should be under 100). I really don't want to take another drug. Considering my weight, level of exercize and family history I can't see how I'm at risk for a heart attack. Am I being unreasonable? Would love some advice.

Response from Dr. Henry

You should ask your doctor to calculate your Framingham risk score of heart disease with current current data and then assuming you are on Lipitor and have a LDL < 100. The decrease in risk will be very modest and for many patients often not worth use of a drug intervention. Your HDL level is excellent. For some patients adding a low dose aspriin and use of fish oil as well as continued attention to diet, exercise as you are doing), and avoiding smoking are the key life style interventions to minimize future cardiovascular risk. KH



Previous
Liver & HIV medications
Next
Drop of CD4 Count

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement